Alert archive / Florida / Tornado Warnings in 1999

Tornado Warning 16, NWS Tallahassee, FL

May 7, 1999Bay County, Florida

NWS Tallahassee, FL issued this tornado warning at May 7, 1999, 2:07 AM CDT for Bay County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1999, 2:07 AM CDT (07:07 UTC)
Expired
May 7, 1999, 2:40 AM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Bay County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 070707 RRA
TORTLH
FLC005-070740-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 AM EDT FRI MAY 7 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  BAY COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 240 AM CDT (340 AM EDT)

* AT 206 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A TORNADO 10 MILES NORTHEAST OF LYNN HAVEN OR 7 MILES WEST OF
  YOUNGSTOWN...MOVING EAST AT 10 MPH.

THIS IS A DANGEROUS SITUATION.  ACT QUICKLY.  IF YOU ARE IN
THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 7:30 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, May 6, 7:30 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EDT THU MAY 6 1999

VERY ACTIVE EVENING AND WE ARE EARNING OUR PAY...SO I WILL BE BRIEF
(FOR ME). VERY SLOW MOVING SQUALL LINE OF VERY STRONG-SEVERE
THUNDERSTORMS AND TORRENTIAL RAIN...AND SEVERAL TORNADOS DEVELOPING
THIS LATE AFTERNOON AND EVENING IN AN AREA OF VERY HUMID SLY GULF
INFLOW AND VERY UNSTABLE AIRASS. SEVERE WEATHER FOCUSED ACROSS
SW/SC GEORGIA IN VICINITY OF OUTFLOW BOUNDARY DRIFTING SEWD. WITH
MEAN H7-H5 FLOW SWLY...STORMS TRAINING NEWD THUS MAJOR FOCUS NEWD
ALONG LINE FROM MITCHELL TO COLQUITT TO WORTH AND TIFT COUNTIES AND
SHUD CONT SIMILIAR TRAJECTORY INTO LATE EVENING. PLEASE SEE VARIOUS
LOCAL SVR/TOR/SVS/FFS PRODUCTS FOR MORE DETAILS.

OF CONCERN ALSO IS FLOODING POTENTIAL FOR SE ALA-SW GA. DOPPLER
RAINFALL ESTIMATES IMPRESSIVE...6 INCHES STORM TOTAL AND  3-31/2
INCHES LAST 3 HOURS. HOWEVER NO REPORTS OF FLOODING. ANOTHER
CONCERN IS CONTINUED SE DRIFT OF OUTFLOW AND SEA BREEZE BOUNDARY
INTERACTION ALONG MAINLY EXTREME ERN PANHANDLE AND BIG BEND COASTAL
SECTIONS TOWARDS MIDNIGHT. OTHERWISE COLD FRONT FROM EXTREME ERN
OHIO THRU MISS CONTS TO MOVE SLOWLY ESE...PER SATELLITE IT SHUD
WEAKEN OVERNIGHT AND INTO SATURDAY...BUT PROVIDE ENUF LIFT FOR
CHANCE OF SHOWERS AND TSTMS SAT AFTERNOON.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:46 AM CDTTornado WarningTAEBay59 min
May 7, 3:44 AM CDTTornado WarningTAEJackson31 min
May 7, 4:13 AM CDTTornado WarningTAEBay32 min
May 7, 4:51 AM CDTSevere Thunderstorm WarningTAEBay34 min
May 7, 5:42 AM CDTFlash Flood WarningTAEBay4 hr
May 7, 6:20 AM CDTTornado WarningTAEGulf35 min

Nearby

Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.